Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Antibiotics and bc pill!

Posted by on Nov. 24, 2014 at 9:09 PM
  • 8 Replies
I have been on the bc pill for a year now and I got a horrible sinus infection which needed antibiotics to clear up. It was during ovulation that I was taking them but was still continuing my bc. Hubs and I had sex multiple times during all this and because I am on the pill, my period is always dead on, like I know down to the hr it's coming! It was supposed to come on sat and I just started this morning (Monday) so not only 2 days late but it's very very light and bright red, which isn't normal for me. I have had cramping on and off for a few days now which i thought was just my period and my nipples are so sore which usually goes away after my period starts. Has anyone ever gotten pregnant while taking bc and antibiotics? I have read some articles that say its possible, but there's not much out there regarding this topic. Just thought I would ask if this has happened to anyone. We already have 2 little ones (3 and a half yo, almost 2 yo) and my husband doesn't want anymore so this would definitely be a surprise for us!
by on Nov. 24, 2014 at 9:09 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-8):
anotherandree
by Bronze Member on Nov. 24, 2014 at 9:13 PM
My bff got pregnant on antibiotics. Her OB told her (after the fact!) that antibiotics make bc pills "just like the sugar pills." Good luck!
Bmaba4
by on Nov. 24, 2014 at 9:18 PM

Ya the pharmasicst who filled my prescription didn't say anything and he could see I'm on the pill, but I have always known about this. I just assumed we never have had a mistake or problem before being on the pill that it would just be ok but I have a gut feeling I am pregnant ! I guess I will test in a couple days 

raindrop.smiles
by on Nov. 25, 2014 at 9:06 AM
My mom always called me her antibiotic baby. Her doctor also didn't tell her until after she got pregnant that antibiotics cause birth control pills to stop working.
Posted on CafeMom Mobile
Fire_N_Ice
by on Nov. 25, 2014 at 10:25 AM
I have a good friend who got pregnant on antibiotics.
Posted on CafeMom Mobile
HisUsmcWifey
by Silver Member on Nov. 25, 2014 at 10:33 AM

Your prescribing doctor should have told you that antibiotics cancel out any effectiveness of the pill.

MamaBearEH
by Silver Member on Nov. 25, 2014 at 12:37 PM

My best friend did.  Antibiotics decrease the effectiveness of birth control, so you may as well not be taking any.  Your care provider should have warned & discussed this with you when they were prescribed.  Your pharmacist should have also done the same when the prescription was filled.

Find out what's going on in our journey in my pregnancy journal...
from 27 | 28 | 29 | 30 | 31 | 32 weeks | 33 weeks34 weeks | ...


jennierenna
by Member on Nov. 25, 2014 at 1:01 PM
When I got on bc pills after having Ds a nurse told me that it's a huge myth about antibiotics making bc less effective and there are very few medications that actually do. Everything I've read on the subject (not that it's much) has said the same. Good luck!
XJTrixie
by Suzi on Nov. 25, 2014 at 2:52 PM

I am a product of this situation.  it is VERY possible.  Antibiotics DO make bc pills ineffective.  

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)